Alert archive / Utah / Wind Advisories in 2022

Wind Advisory 15, NWS Salt Lake City, UT

April 8, 20228 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Apr 8, 2022, 2:49 PM MDT for 8 counties in Utah. It took effect at Apr 9, 2022, 1:00 PM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:49 PM MDT (20:49 UTC)
In effect from
Apr 9, 2022, 1:00 PM MDT
Expired
Apr 10, 2022, 8:54 AM MDT
In force
20 hr
Issued by
NWS Salt Lake City, UT

Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 170 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3033 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS75 KSLC 082049
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
249 PM MDT Fri Apr 8 2022

UTZ127-128-131-091000-
/O.NEW.KSLC.WI.Y.0015.220409T1900Z-220410T0200Z/
Bryce Canyon Country-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Bryce Canyon City, Kanab, Escalante, 
Big Water, and Bullfrog
249 PM MDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Bryce Canyon Country, South Central Utah and Glen 
  Canyon Recreation Area/Lake Powell.

* WHEN...From 1 PM to 8 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-091000-
/O.NEW.KSLC.WI.Y.0015.220409T1900Z-220410T1900Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
249 PM MDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM MDT
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Uinta Basin and Castle Country.

* WHEN...From 1 PM Saturday to 1 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
363 
WWUS75 KSLC 090959
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
359 AM MDT Sat Apr 9 2022

UTZ127-128-131-092300-
/O.CON.KSLC.WI.Y.0015.220409T1900Z-220410T0200Z/
Bryce Canyon Country-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Bryce Canyon City, Kanab, Escalante, 
Big Water, and Bullfrog
359 AM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...South Central Utah, Glen Canyon Recreation Area/Lake 
  Powell and Bryce Canyon Country.

* WHEN...From 1 PM this afternoon to 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-092300-
/O.CON.KSLC.WI.Y.0015.220409T1900Z-220410T1900Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
359 AM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM MDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Castle Country and Western Uinta Basin.

* WHEN...From 1 PM this afternoon to 1 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
734 
WWUS75 KSLC 091921
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
121 PM MDT Sat Apr 9 2022

UTZ123-100215-
/O.EXB.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
121 PM MDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT
SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Lower Washington County. The city of St. George proper
  is not included in this advisory. 

* WHEN...From 11 PM this evening to 9 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ127-128-131-100200-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/
Bryce Canyon Country-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Bryce Canyon City, Kanab, Escalante, 
Big Water, and Bullfrog
121 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest to west winds 20 to 30 mph with gusts 
  increasing to 45-50 mph.

* WHERE...South Central Utah, Glen Canyon Recreation Area/Lake 
  Powell and Bryce Canyon Country.

* WHEN...Through 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Operators of small craft may experience 
  choppy waves on Lake Powell.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-100215-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
121 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY...

* WHAT...West to northwest winds at 20 to 30 mph with gusts up to
  55 mph expected.

* WHERE...Castle Country and Western Uinta Basin.

* WHEN...Through 1 PM MDT Sunday. Wind gusts are expected to peak
  after sunset through early Sunday morning. 

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
428 
WWUS75 KSLC 100024
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
624 PM MDT Sat Apr 9 2022

UTZ120-100830-
/O.UPG.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
/O.NEW.KSLC.HW.W.0005.220410T0024Z-220410T1600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
624 PM MDT Sat Apr 9 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT SUNDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts in excess of 60 
  mph.

* WHERE...Castle Country, mainly along the SR-10 corridor
  including Orangeville, Ferron, Clawson, Emery, Castle Dale and
  Huntington. 

* WHEN...Until 10 AM MDT Sunday. Expect the highest winds between
  10 PM this evening and 6 AM Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...The highest winds are expected along the
  SR-10 corridor. Gusts to 55 mph can be expected in the Price
  area. Winds will be weaker for eastern portions of Castle
  Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ127-128-131-100200-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/
Bryce Canyon Country-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Bryce Canyon City, Kanab, Escalante, 
Big Water, and Bullfrog
624 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Bryce Canyon Country, South Central Utah and Glen 
  Canyon Recreation Area/Lake Powell.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-100830-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
624 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Uinta Basin.

* WHEN...Until 1 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ123-100830-
/O.CON.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
624 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lower Washington County mainly near Blackridge Canyon
  and the Beaver Dam Mountains.

* WHEN...From 11 PM this evening to 9 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
440 
WWUS75 KSLC 100156
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
756 PM MDT Sat Apr 9 2022

UTZ127-128-131-100300-
/O.EXP.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/
Bryce Canyon Country-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Bryce Canyon City, Kanab, Escalante, 
Big Water, and Bullfrog
756 PM MDT Sat Apr 9 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Occasional wind gusts to 45 mph can be expected near high-based
showers through 10 PM, however the threat for widespread gusts in
excess of 45 mph has diminished. The wind advisory will be allowed
to expire.

$$

UTZ120-101000-
/O.CON.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
756 PM MDT Sat Apr 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SUNDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts in excess of 60 
  mph.

* WHERE...Castle Country, mainly along the SR-10 corridor 
  including Orangeville, Ferron, Clawson, Emery, Castle Dale and 
  Huntington.

* WHEN...Until 10 AM MDT Sunday. Expect the highest winds 
  between 10 PM this evening and 6 AM Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...The highest winds are expected along the 
  SR-10 corridor. Gusts to 55 mph can be expected in the Price 
  area. Winds will be weaker for eastern portions of Castle 
  Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ114-101000-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
756 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Uinta Basin.

* WHEN...Until 1 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ123-101000-
/O.CON.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
756 PM MDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lower Washington County mainly near Black Ridge Canyon 
  and the Beaver Dam Mountains.

* WHEN...From 11 PM this evening to 9 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
243 
WWUS75 KSLC 101000
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
400 AM MDT Sun Apr 10 2022

UTZ120-101600-
/O.CON.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
400 AM MDT Sun Apr 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Castle Country.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...The highest winds are expected along the
  SR-10 corridor. Gusts to 45 mph can be expected in the Price 
  area. Winds will be weaker for eastern portions of Castle 
  Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ114-101900-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
400 AM MDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Uinta Basin.

* WHEN...Until 1 PM MDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ123-101500-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1500Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
400 AM MDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Lower Washington County mainly near Black Ridge Canyon 
  and the Beaver Dam Mountains.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
132 
WWUS75 KSLC 101454
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
854 AM MDT Sun Apr 10 2022

UTZ120-101600-
/O.CAN.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
854 AM MDT Sun Apr 10 2022

...HIGH WIND WARNING IS CANCELLED...

Locally breezy west northwest winds will continue this morning,
with gusts up to near 45 mph. These winds are below Warning 
thresholds, therefore the High Wind Warning is cancelled. 

$$

UTZ114-101600-
/O.CAN.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
854 AM MDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory thresholds, therefore the Wind 
Advisory is cancelled.

$$

UTZ123-101600-
/O.CAN.KSLC.WI.Y.0015.000000T0000Z-220410T1500Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
854 AM MDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory thresholds, therefore the Wind 
Advisory is cancelled.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 8, 4:45 AM MDT, 10 hours 4 minutes earlier.

Area forecast discussion, Apr 8, 4:45 AM MDT, 10 hours 4 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
445 AM MDT Fri Apr 8 2022

.SYNOPSIS...High pressure will build into the region today,
with temperatures trending much warmer. A mainly dry cold front will
cross the state Saturday, bringing a return to cooler temperatures.
A significant winter storm is possible early next week, with
unsettled and cold conditions continuing through the week.

&&

.SHORT TERM (THROUGH 12Z MONDAY)...A high-amplitude ridge with an
axis extending from central Cal through the Great Basin and into
Alberta and Saskatchewan this morning will continue to shift east
today. As this ridge moves over Utah, temperatures will continue to
see a significant warming trend. Afternoon maxes in the 70s will be
common in many valleys today, which reflect trends of 10-15 degrees
above Climo. Otherwise, clear skies and generally light winds should
result in pleasant weather before conditions trend back towards more
winter-like conditions for next week.

An upstream trough currently approaching the PacNW coast and
associated trailing shortwave disturbance will bring the first signs
of this change towards cooler weather. The initial trough will track
across Idaho tonight, bringing a mostly dry cold front into northern
Utah. The trailing shortwave trough will follow, but carve farther
south into Utah tomorrow evening. This secondary trough will aid
frontogenesis across central and southern Utah tomorrow afternoon and
evening. Despite very limited moisture, a potential exists for the
stronger dynamics associated with the frontogenetic forcing to
squeeze out small amounts of precipitation, mostly across the higher
terrain. A bit greater on the impact front will be gusty winds near
and behind the cold front. Areas to focus on will be favored
downslope regions as well as far southern Utah mainly late tomorrow
afternoon through tomorrow night. The NBM 4.1 continues to indicate
40+kt wind gusts in these areas.

Temperatures across northern Utah tomorrow are forecast to cool 15-
20 degrees from this afternoon's highs. Colder temperatures will
settle in areawide by Sunday, with temperatures slightly below Climo
across the south and 10-15 degrees below Climo across the north,
even as H7 warm advection develops Sunday afternoon. This is due to
the extent of the cold airmass behind the cold front, which has H7
temperatures falling to -14C across far northern Utah by Sunday
morning.

.LONG TERM (After 12Z Monday)...There still remains a decent amount
of uncertainty for the events starting the extended period as model
disagreement, mainly among the Euro and GFS, could paint two similar
but different scenarios over Utah and SW Wyoming. Northwesterly to
westerly flow positioned aloft will keep more mild and dry
conditions on Monday morning before a trough moves more into the CWA
by Monday evening. Strong southwesterly flow at 700mb with the
approaching trough will bring forcing across the region for precip
to start by 20z Monday. Winds at 700mb could peak near 50 knots that
could make breezy conditions across much of central and southern
Utah with borderline advisory conditions of wind gusts near 40 mph.
Warmer air will remain for a while longer over the CWA, leaving
precip to start as rain in the valleys and snow in the mountains
before transitioning into snow overnight and before the morning
commute on Tuesday.

Snow accumulations will mostly occur overnight and into the late
morning hours on Tuesday for both valleys and mountains as overnight
lows are met with colder air moving in from the north. Winds at
700mb turn to the northwest by Tuesday evening, cutting off most
forcing for valley precip but promoting better chances for
orographic and lake effect/enhancement processes. Storm total
snowfall amounts have high confidence when combining deterministic
with ensembles that could lead to borderline advisory status with
northern valleys seeing 1-4" and mountain areas seeing 6-14". We
move back into a zonal flow pattern on Wednesday as we dry out but
keep more mild and below seasonal temperatures into the weekend that
could bring freezing risks for any ongoing agricultural projects.

While the story above is mostly what will happen there could be
slight differences as there is amongst models. Ensemble guidance
favors the Euros scenario with about 60% of members favoring a
deeper low to develop over the beginning periods of the extended
that could bring cooler temperatures sooner into the CWA, promoting
earlier snowfall and longer lasting cold conditions.

&&

.AVIATION...KSLC...Minimal operational concerns are forecast through
the valid TAF period. VFR conditions will be maintained under
increasing high clouds. South winds are anticipated to remain in
place through the day today, however, there is a 35% chance that
light northerly winds set up over the airfield after 18Z. An
additional scenario would be generally light and variable winds
during the afternoon hours.

REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will be
maintained across the region today under increasing high level cloud
cover, especially for areas north of KCDC. Light terrain driven
flows are expected through the remainder of the morning and will
persist into the early afternoon. After ~20Z, light southerly flow
is expected to develop across the northern half of Utah.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Selbig/Webber

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

Nearby

Wind Advisories in Utah, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.